Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 26, 2018, 4:23 PM MDT for Bonneville County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2018, 4:23 PM MDT (22:23 UTC)
- Expired
- Jul 26, 2018, 5:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:57 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 26, 1:57 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 157 PM MDT Thu Jul 26 2018 .SHORT TERM...Tonight and Friday. It's official! Temperatures have climbed above 90 at the Pocatello Airport, meaning a new record for consecutive days at/above 90 (23 days). Drier air has moved in, BUT we are not ready to get rid of thunderstorms across central and eastern Idaho. We are still thinking isolated storms are possible in similar areas this evening to what we saw yesterday, down along the Utah border as well as from Mackay north and east across the Snake Plain toward Driggs and the Montana border. With dry air in place, the threat of high winds is there again. The idea of locally heavy rain or small hail is not as prevalent today, but can't rule it out if we can get something going. For tonight and Friday, a few shower or storms remain possible across the southern highlands. The "best chance" in those areas will be around Bear Lake and across the Marsh Highlands, Blackfoot Mountains and Caribou Range. We may also see another repeat of isolated storms from near Mackay north and east. Expect most storms to produce gusty winds and little rain. Keyes .LONG TERM...Saturday through next Thursday. A storm will clip the Divide Saturday, keeping the risk of isolated thunderstorms alive around Island Park in the afternoon and evening hours. Otherwise, we are keeping the forecast dry...for now. The ridge rebounds nicely for early next week. However, there is still a trend toward returning monsoon moisture even with the ridge popping up. We do have some clouds and around a 10 percent chance of thunderstorms by Tuesday afternoon. Until we see a more clear trend on what happens moisture-wise, we may not be changing that much for a couple of days. The models are still off, but we should eventually shove the ridge east and we go toward a drier westerly flow. Temperature wise, things are going to be tricky Sunday onward. The storm clipping the Divide may keep us slightly cooler into Sunday. Will that be enough to drop many of us into the 80s (and end the 90+ streak at the Pocatello Airport)? That remains to be seen, but keep that in the back of your mind. Temperatures SHOULD warm well into the 90s before the middle/end of next week. We say should because with monsoon moisture returning, some well-timed clouds or thunderstorms could keep highs down on any given day. For now, we are going warm and we will see what happens. Keyes && .AVIATION...No thunderstorm development as of 1 pm and do not have any thunderstorms at any site this afternoon and evening. Friday should be generally uneventful but slight chance of afternoon development near IDA and DIJ. For now nothing in TAFs through 18z Friday. Winds may increase to around 10 knots this afternoon and Friday afternoon as well. && .FIRE WEATHER...Main impact this afternoon and evening will be some locations getting 20 to 30 mph wind gusts mainly in zones 422, 425 and 410. Thunderstorm coverage will be significantly less than Thursday. Expect similar conditions Friday with some 20 to 30 mph gusts possible mainly in zones 425 and 410. Expecting less winds and generally hot conditions Saturday through Tuesday although may be slightly cooler Sunday with perhaps the upper ridge breaking down Wednesday with an increase of winds. GK && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jul 26, 3:48 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Pocatello ID 348 PM MDT THU JUL 26 2018 IDZ053-262230- Upper Snake River Plain ID- 348 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNEVILLE COUNTY UNTIL 430 PM MDT... At 347 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Idaho Falls, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Idaho Falls and Osgood. LAT...LON 4353 11231 4359 11233 4362 11203 4348 11202 TIME...MOT...LOC 2147Z 260DEG 16KT 4357 11224 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:01 PM MDT | Special Weather Statement | PIH | Butte | 29 min |
| Jul 26, 3:48 PM MDT | Special Weather Statement | PIH | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.